MAUDE Adverse Event Report: RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The complainant reported that another manufacturer's catheter was positioned in the splenic artery for embolization of the splenic artery and x3 retracta detachable embolization coil had been successfully deployed.A 4th retracta detachable embolization coil was advanced through the other manufacturer's catheter and became jammed in the catheter.The physician was unable to move the retracta detachable embolization coil within the catheter, so the catheter had to be removed with the coil still inside.It was further noted that the coil was stretched approximately 10cm (centimeters) measuring approximately 5 mm (millimeters) from the proximal end of the coil.A new catheter was used to deploy more retracta and nester coils.There were no reported serious injuries to the patient as a result of the product problem.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
MDR Report Key7625072
Report Number1820334-2018-01958
Device Sequence Number16499967
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)191014(10)5323391
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Model NumberG34200
Device Catalogue NumberMWCER-35-14-12
Device Lot Number5323391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR